MURAL - Maynooth University Research Archive Library

    Duality for a class of minimal surfaces in Rn+1

    Small, Anthony (1999) Duality for a class of minimal surfaces in Rn+1. Tohoku Mathematical Journal, 51 (4). pp. 585-601. ISSN 0040-8735

    [img] Download (817kB)

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    Much is known about the geometry of a minimal surface in Euclidean space whose Gauss map takes values on a linear subspace of the quadric hypersurface. We consider minimal surfaces whose Gauss maps take values on rational normal curves. These are the non-degenerate minimal surfaces with smallest possible Gaussian images. We show that the geometry of such a minimal surface may be understood in terms of an auxiliary holomorphic curve on the total space of a line bundle over the Gaussian image. This is related to classical osculation duality. Natural analogues in higher dimensions of Enneper's surface, Henneberg's surface and surfaces with Platonic symmetries are described in terms of algebraic curves.

    Item Type: Article
    Keywords: Duality; minimal surfaces; Rn+1;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 10101
    Depositing User: Dr. Anthony Small
    Date Deposited: 15 Oct 2018 17:24
    Journal or Publication Title: Tohoku Mathematical Journal
    Publisher: Tohoku University, Mathematical Institute
    Refereed: Yes
      Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

      Repository Staff Only(login required)

      View Item Item control page


      Downloads per month over past year

      Origin of downloads